MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER
Model Number 426-1508X
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during the procedure the shaft of the pta dilatation catheter allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.The investigation is unconfirmed for the failure mode reported, break.However a detachment was observed.The outer catheter was not attached to the balloon at the proximal bond.During the evaluation the inner broke as a result of a kink.It t is likely that handling techniques used during device preparation contributed to the detachment failure mode.Damage visible at the distal end of the sleeve implied that the sleeve was attempted to be removed with the shipping mandrel still in place.The resultant excessive force may have caused the detachment.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.The ifu was reviewed and contains the following information relevant to the reported event: description: the hub/¿y¿ connector consists of a through lumen, allowing the catheter to track over a guidewire, and a balloon port, used to inflate the balloon a 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek otw catheter.Warnings: do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial directions for use: inspection and preparation remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.(b)(4).
 
Event or Problem Description

Brand Name
SLEEK OTW PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8053220
Report Number9616666-2018-00158
Device Sequence Number13834538
Product Code LIT
UDI-Device Identifier00801741133534
UDI-Public(01)00801741133534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number426-1508X
Device Catalogue Number426-1508X
Device Lot NumberCMBN0190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1